MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL STOCKERT PEDIATRIC AORTIC CANNULAE, MODEL NUMBERS A272-15 THROUGH A272-35; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL STOCKERT PEDIATRIC AORTIC CANNULAE, MODEL NUMBERS A272-15 THROUGH A272-35; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number A272-40N
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.A review of the dhr did not identify any deviation or non-conformity relevant to the reported issue.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, during the arterial cannulation, a piece of material inside the body of the cannula has come off from the connector.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The complained cannula and the foreign material were returned to livanova for investigation.Visual inspection of the returned cannula and the foreign material showed the foreign material was a fragment of the internal lumen of the distal end of the cannula body.The distal end of the cannula in fact presented a damage that was the same shape of the fragment.The fragment appears as to be cut away by a sharp tool.Internal investigation at the manufacturing department could not identify any possible manufacturing step or manufacturing tool that could have generated the fragment.Dhr verification of the cannula showed the device was manufactured according to product specifications.Based on livanova investigation, it is unlikely the cannula was released with such a defect since the defective part would have been intercepted and scrapped by operators during final visual controls.Accordingly, verification of the livanova complaint database could not identify any other similar event in the last 12 months.Therefore, any systematic issue could be excluded and the event can be considered an isolated event not linked with any product deficiency.Livanova investigation could not identify any possible root cause of the issue.Internal investigation excluded that the issue is ascribable to any product deficiency.However, a possible rough handling by the customer could not completely ruled out.Since the reported issue is not ascribable to any device malfunction and the risk is acceptable, no corrective action will be undertaken.Livanova will maintain monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
STOCKERT PEDIATRIC AORTIC CANNULAE, MODEL NUMBERS A272-15 THROUGH A272-35
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key11496406
Report Number9680841-2021-00009
Device Sequence Number4781791
Product Code DWF
UDI-Device Identifier38033178004634
UDI-Public(01)38033178004634(17)230126(10)2001270026(11)200127(240)A272-40N
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K023622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/26/2023
Device Catalogue NumberA272-40N
Device Lot Number2001270026
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1